Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Gut concerns
Jun 15, 2007

287I am a 33 year old poz male with a CD4 of 287/15% and a VL of 8300 and am not on any HIV medications. I've been HIV+ for about 7-8 years but am otherwise healthy.

I have been having severe stomach aches (not pains) virtually every evening (never in the day time) for the last couple of years. A feeling of extreme stomach bloating and ache right under the ribs that goes through to the back with a feeling of needing to burp but not beling able to. Usually symptoms also include constipation and a feeling of extreme hunger. Sleeping is not possible due to the discomfort which lasts for 2 - 10 hours typically. Colonoscopies, ultrasounds, scans, upper GI's and barrium enimas have failed to identify anything other than a high level of lymph tissue in the GI track. Is this a HIV issue or something GI specific? What are my doctors and I missing and what can I do to ease the nightly discomfort?

Response from Dr. Henry

Certainly untreated HIV infection can cause a variety of gut symptoms. A trial of effective HIV therapy may be worth considering given your chronic gut symptoms and your CD4 count= 287. I sometimes try a trial of 6 months of treatment in situations like this and then re-evaluate. I often would use a gut friendly regimen like Truvada/Sustiva (Atripla if well tolerated) or Epzicom (if HLA B5701 negative) + boosted atazanavir. I assume you are well hydrated, exercise, and have good fiber intake. Lactose intolerance, gluten enteropathy, and irritable bowen syndrome are just 3 of many conditions that can cause symptoms like you describe. KH



Previous
Problemas de Sistema Nervioso
Next
I am scared of testing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement